# SDR ASOA98083

- Difficulty date: October 19, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N261AS
- Make and model: Emb EMB-120RT
- Aircraft serial: 120141
- System (JASC): 3000 · Ice/Rain Protection System
- Part: Deice System
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLT 7063 - DURING CRUISE FLIGHT ATL-CRW, APPROX 10 MINUTES AFTER TURNING ON PROP HEAT, ENGINE AIR INLET DEICE AND WINDSHIELD HEAT, A STRONG BURNING ELECTICAL SMELL BECAME EVIDENT IN THE COCKPIT.  DEICE SYSTEMS WERE TURNED OFF AND DESCENT INITIATED OUT OF ICING CONDITIONS, SMELL DISSIPATED.  TURNED DEICE SYSTEMS BACK ON, SMELL RECURRED.  TURNED EQUIP BACK OFF, INITIATED FURTHER DESCENT AND DIVERTED INTO TRI WHERE LANDING WAS MADE SAFELY AND WITHOUT FURTHER INCIDENT.  LOCAL MX PERFORMED SYSTEMS OPS CHECK ON DEICE SYSTEM, SUSPECTED AND DEFERRED F/O WINDSHIELD HEAT IAW MEL 30-40-1.  ATL MX INSPECTED AND OP'S CHECKED SYSTEM, COULD NOT DUPLICATE THE PROBLEM.  THE DEFER LOG WAS CLEARED AND THE AIRCRAFT RELEASED FOR FU
